Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 22, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 16, 2008, 3:37 AM EDT for 6 counties in Florida. It took effect at Apr 16, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 3:37 AM EDT (07:37 UTC)
- In effect from
- Apr 16, 2008, 1:00 PM EDT
- Expired
- Apr 16, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 160737 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 337 AM EDT WED APR 16 2008 FLZ041-044>046-053-144-162300- /O.UPG.KMLB.FW.A.0020.080416T1700Z-080416T2300Z/ /O.NEW.KMLB.FW.W.0022.080416T1700Z-080416T2300Z/ /O.CON.KMLB.FW.A.0021.080417T1700Z-080417T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 337 AM EDT WED APR 16 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. DRY AIR WILL REMAIN IN PLACE THROUGH THURSDAY. GUSTY NORTH WINDS WILL OCCUR TODAY...BUT NOT QUITE AS GUSTY CONDITIONS ARE EXPECTED AS ON TUESDAY. WINDS WILL VEER TO THE NORTHEAST THURSDAY BUT WEAKEN...HENCE MODIFICATION OF THE DRY AIR MASS WILL BE SLOW. WINDS OVER 15 MPH ARE EXPECTED TO OCCUR TODAY ALONG WITH LONG DURATIONS OF RH BELOW 35 PERCENT. WINDS BELOW 15 MPH ARE EXPECTED THURSDAY WITH 4 OR MORE HOURS OF RH BELOW 35 PERCENT. $$ FLZ058-162300- /O.UPG.KMLB.FW.A.0020.080416T1700Z-080416T2300Z/ /O.NEW.KMLB.FW.W.0022.080416T1700Z-080416T2300Z/ OKEECHOBEE- 337 AM EDT WED APR 16 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. DRY AIR WILL REMAIN IN PLACE TODAY WITH GUSTY NORTH WINDS OCCURRING...BUT NOT QUITE AS GUSTY CONDITIONS ARE EXPECTED AS ON TUESDAY. WINDS WILL VEER TO THE NORTHEAST THURSDAY WHICH SHOULD MODIFY THE DRY AIR MASS. WINDS OVER 15 MPH ARE EXPECTED TO OCCUR TODAY ALONG WITH LONG DURATIONS OF RH BELOW 35 PERCENT. $$ FLZ141-162300- /O.NEW.KMLB.FW.W.0022.080416T1700Z-080416T2300Z/ COASTAL VOLUSIA- 337 AM EDT WED APR 16 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. DRY AIR WILL REMAIN IN PLACE TODAY WITH GUSTY NORTH WINDS OCCURRING. WINDS WILL VEER TO THE NORTHEAST THURSDAY WHICH SHOULD MODIFY THE DRY AIR MASS. WINDS OVER 15 MPH ARE EXPECTED TO OCCUR TODAY ALONG WITH LONG DURATIONS OF RH BELOW 35 PERCENT. $$
1 follow-up statement
000 WWUS82 KMLB 162305 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 705 PM EDT WED APR 16 2008 FLZ041-044>046-053-144-170930- /O.EXP.KMLB.FW.W.0022.000000T0000Z-080416T2300Z/ /O.CON.KMLB.FW.A.0021.080417T1700Z-080417T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 705 PM EDT WED APR 16 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. DRY AIR WILL REMAIN IN PLACE THROUGH THURSDAY. WINDS WILL VEER TO THE NORTHEAST THURSDAY BUT WEAKEN...HENCE MODIFICATION OF THE DRY AIR MASS WILL BE SLOW. WINDS BELOW 15 MPH ARE EXPECTED THURSDAY WITH 4 OR MORE HOURS OF RH BELOW 35 PERCENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ058-141-170015- /O.EXP.KMLB.FW.W.0022.000000T0000Z-080416T2300Z/ OKEECHOBEE-COASTAL VOLUSIA- 705 PM EDT WED APR 16 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 16, 2:57 AM EDT, 40 minutes earlier.
Area forecast discussion, Apr 16, 2:57 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
257 AM EDT WED APR 16 2008
.DISCUSSION...
CURRENTLY-TONIGHT...LOW PRESSURE CENTER EAST OF THE WATERS WILL
LIFT NORTHEAST AS VIGOROUS TROUGH ALOFT ROTATES AWAY FROM THE AREA.
LARGE SCALE SUBSIDENCE BEHIND THE TROUGH WILL DECREASE DEEP LAYER
MOISTURE EVEN MORE THAN THE CURRENT MEAGER VALUES. SKIES WILL BE
MOSTLY CLEAR EXCEPT FOR A LITTLE COASTAL CLOUDINESS THIS MORNING.
IT WILL BE ANOTHER BREEZY-WINDY DAY...BUT NOT QUITE AS GUSTY AS
YESTERDAY WITH THE LOW PULLING SLOWLY AWAY. NORTH WINDS WILL KEEP
TEMPS WELL BELOW NORMAL...JUST A LITTLE MORE MILD THAN TUE.
ONSHORE TRAJECTORY SUGGESTS MORE MILD MIN TEMPS TONIGHT...THOUGH
THINK THAT DECOUPLING WILL OCCUR WITH A TYPICAL COOL AIR DRAINAGE
FLOW ENSUING...KEEPING COASTAL TEMPS FROM MODIFYING MUCH.
THURSDAY-FRIDAY...SHORTWAVE RIDGE ALOFT AND SURFACE HIGH TRACKING
ACROSS THE SOUTHEAST RESULTS IN WIND FLOW SHIFTING FROM THE NORTH TO
THE NORTHEAST THEN TO THE EAST. STABLE AND SHALLOW MARINE AIR
MASS...TIME HEIGHT CROSS SECTIONS SHOWING MOST IF NOT ALL OF THE
MOISTURE 850MB AND BELOW...KEEPS RAIN CHANCES NEXT TO NIL. SLOW
MODIFICATION OF THE CHILLY AIR MASS WILL KEEP TEMPERATURES A FEW
DEGREES BELOW THEIR MID APRIL NORMALS OF LOWER 80S DURING THE DAY
AND UPPER 50S/AROUND 60 AT SUNRISE.
SATURDAY-TUESDAY...DEEPENING LOW PRESSURE SYSTEM OVER WESTERN TEXAS
AND NEW MEXICO THE END OF THE WEEK LIFTS NORTHEAST ACROSS THE
CENTRAL PLAINS TO THE GREAT LAKES REGION WHERE IT IS FORECAST TO
OCCLUDE. TRAILING COLD FRONT LOOKS RATHER RAGGED/WEAK AS IT
STRUGGLES TO PUSH ACROSS THE RIDGE OF HIGH PRESSURE ANCHORED OVER
THE SOUTHEAST AND FLORIDA. RIDGE AXIS TO THE NORTH WILL MAINTAIN AN
ONSHORE COMPONENT TO THE WINDS WHICH WILL KEEP TEMPERATURES AT OR A
COUPLE OF DEGREES WARMER THAN NORMAL.
&&
.AVIATION...VFR. GUSTY NORTH WINDS TO AROUND 25 KNOTS DURING THE
DAY...ESPECIALLY ALONG THE COAST.
&&
.MARINE...STRONG ADVISORY CONDITIONS CURRENTLY OCCURRING WITH NORTH
WINDS AT 41009 25-30 KNOTS WITH A FEW GUSTS TO GALE FORCE. SEAS
APPEAR TO HAVE PEAKED AROUND 15 FEET BUT WILL REMAIN ABOVE 10
FEET THROUGH TONIGHT AS WINDS GRADUALLY DIMINISH BELOW 20 KNOTS.
THURSDAY-SUNDAY...LONG PERIOD NORTHEAST SWELLS FROM THE SLOW MOVING
LOW PRESSURE SYSTEM OFF THE CAROLINAS WILL IMPACT SEAS THURSDAY. THE
SWELL IS FORECAST TO DIMINISH TO BELOW SMALL CRAFT CRITERIA
FRIDAY AND BELOW EXERCISE CAUTION HEIGHTS...LESS THAN 6 FEET...
SATURDAY AND SUNDAY. WINDS FORECAST TO DROP TO 15 KNOTS OR LESS
THU AND 10 KNOTS OR LESS FOR THE WEEKEND.
&&
.FIRE WEATHER...TODAY...SLOW MOVING LOW PRESSURE SYSTEM WILL KEEP
GUSTY WINDS FROM VEERING TO AN ONSHORE TRAJECTORY VERY QUICKLY.
THE STOCK MAV TEMPS/DEW POINTS RESULT IN RH VALUES BELOW 30
PERCENT OVER INTERIOR SECTIONS...SO WILL UPGRADE FIRE WEATHER
WATCH TO A RED FLAG WARNING. HAVE ALSO ADDED COASTAL VOLUSIA TO
THE WARNING WHICH IS SUPPORTED BY THE MAV AND LATEST DEW POINT
TRENDS. THE SOUTH HALF OF THE COAST SHOULD HAVE ENOUGH ONSHORE
COMPONENT TO MODIFY THE AIR MASS AND KEEP MIN RH VALUES A LITTLE
ABOVE 35 PERCENT.
THURSDAY-SUNDAY....POTENTIAL FOR DURATIONS OF LOW RELATIVE HUMIDITY
HAVE PROMPTED A FIRE WEATHER WATCH FOR INTERIOR SECTIONS THURSDAY
AFTERNOON. FOR FRIDAY THERE MAY BE 2 TO 3 HOURS OF MINIMUM RELATIVE
HUMIDITY VALUES BELOW 40 PERCENT MAINLY OVER LAKE COUNTY. ONSHORE
FLOW WILL HAVE PUSHED MARINE AIR MASS INLAND FAR ENOUGH THAT THERE
SHOULD BE NO MINIMUM RELATIVE HUMIDITY CONCERNS AREAWIDE SATURDAY
AND SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 70 48 73 55 / 0 0 0 10
MCO 71 49 77 56 / 0 0 0 10
MLB 70 51 74 59 / 0 0 0 10
VRB 72 50 74 59 / 0 0 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 8 AM EDT THURSDAY FOR COASTAL VOLUSIA-
INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
LUCIE.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM....WIMMERHazardous weather outlook, Apr 15, 4:49 AM EDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 449 AM EDT TUE APR 15 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 449 AM EDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... DEVELOPING LOW PRESSURE BETWEEN CAPE HATTERAS AND THE NORTHERN BAHAMAS WILL RESULT IN WINDY CONDITIONS. NORTHWEST WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH WILL PRODUCE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. ...RIP CURRENT IMPACT... A NORTH TO SOUTH FLOWING LONGSHORE CURRENT WILL EXIST AT THE BEACHES ALONG WITH DANGEROUS RIP CURRENTS NEAR PIERS AND JETTIES. CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF. ...MARINE THUNDERSTORM GUST IMPACT... A NORTHERLY WIND SURGE LATE TODAY AND TONIGHT IS EXPECTED TO PROVIDE A FOCUS FOR ISOLATED STORMS THAT PRODUCE STRONG WIND GUSTS OVER THE GULF STREAM. ...WIND AND SEA IMPACT... NORTHWEST WINDS AT 20 TO 25 KNOTS TODAY ARE FORECAST TO BECOME NORTHERLY AND INCREASE TO 25 TO 30 KNOTS TONIGHT WITH OCCASIONAL GUSTS TO GALE FORCE. THIS WILL PRODUCE VERY HAZARDOUS CONDITIONS FOR SMALL CRAFT IN THE OPEN ATLANTIC. ...FIRE WEATHER IMPACT... LOW HUMIDITY AND GUSTY NORTHWEST WINDS WILL RESULT IN CONTROL PROBLEMS FOR ANY NEW WILDFIRES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NORTH WINDS WILL REMAIN GUSTY ON WEDNESDAY...WHICH WILL RESULT IN HAZARDOUS BOATING AND SURF CONDITIONS. WINDS WILL THEN DIMINISH THROUGH LATE WEEK...BUT SEAS AND THE SURF ZONE WILL REMAIN HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:16 AM EDT | Lake Wind Advisory | MLB | Volusia | 12 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.